MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE¿ INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MEDTRONIC SOFAMOR DANEK USA, INC POWEREASE¿ INSTRUMENTS; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number 2342306M
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare facility via a manufacturer representative regarding instruments used in unknown spinal therapy.It was reported that drivers are broken and need to be replaced.There was no patient involved in this event.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
H3: product analysis of product# 2342306m, lot# ct21h019 - visual inspection confirmed the instrument tip has been broken off, consistent with interface during usage.Optical examination of the fracture surface revealed a fairly flat fracture surface and circular material flow, consistent with torsional overload.This type of damage is consistent with torsional overload.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 2342306m, lot #: ct20g050, udi#: (b)(4); product id: 2342306m, lot #: ct19c012, udi#: (b)(4).This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POWEREASE¿ INSTRUMENTS
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21134959
Report Number1030489-2025-00187
Device Sequence Number6806911
Product Code HBE
UDI-Device Identifier00613994905727
UDI-Public00613994905727
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111520 
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2342306M
Device Catalogue Number2342306M
Device Lot NumberCT21H019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient SexUnknown